Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 7, NWS Grand Rapids, MI

January 19, 2012

NWS Grand Rapids, MI issued this small craft advisory at Jan 19, 2012, 3:31 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2012, 3:31 PM EST (20:31 UTC)
Expired
Jan 20, 2012, 3:33 AM EST
In force
12 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WHUS73 KGRR 192031
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 PM EST THU JAN 19 2012

LMZ844>849-200430-
/O.NEW.KGRR.SC.Y.0007.120119T2031Z-120120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
331 PM EST THU JAN 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO

HTTP://WWW.WEATHER.GOV/GRR
2 follow-up statements
772 
WHUS73 KGRR 200325
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1025 PM EST THU JAN 19 2012

LMZ844>849-201000-
/O.CON.KGRR.SC.Y.0007.000000T0000Z-120120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1025 PM EST THU JAN 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS....BECOMING WEST AROUND
  15 KNOTS NEAR DAYBREAK.

* WAVES...4 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET NEAR DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
918 
WHUS73 KGRR 200833
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
333 AM EST FRI JAN 20 2012

...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED...

.WINDS AND WAVES WILL CONTINUE TO DECREASE TODAY AS HIGH PRESSURE
SETTLES OVER THE AREA.

LMZ844>849-200945-
/O.CAN.KGRR.SC.Y.0007.000000T0000Z-120120T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
333 AM EST FRI JAN 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES WILL DROP BELOW SMALL CRAFT ADVISORY LEVELS AS
HIGH PRESSURE SETTLES OVER THE AREA.

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 1:15 PM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Jan 19, 1:15 PM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
115 PM EST THU JAN 19 2012

LATEST UPDATE...SYNOPSIS/MARINE/HYDRO...

.SYNOPSIS...(115 PM EST THU JAN 19 2012)
SNOW SHOWERS AND AREAS OF BLOWING SNOW WILL PERSIST INTO TONIGHT AS
ARCTIC AIR WILL DROP WIND CHILLS TO NEAR ZERO. MORE SNOW WILL MOVE
INTO LOWER MICHIGAN FRIDAY WITH SNOWY ROADS EXPECTED FRIDAY EVENING.
FAIR WEATHER RETURNS FOR SATURDAY.

&&

.SHORT TERM...(1228 PM EST THU JAN 19 2012)
(TODAY THROUGH SATURDAY AFTERNOON)
WE ARE STRONGLY CONSIDERING ISSUING A WINTER WEATHER ADVISORY WITH
THE AFTERNOON PACKAGE FOR THE SYSTEM FOR FRI AND FRI NIGHT. THE
ADVISORY WOULD LIKELY COVER THE SRN HALF OF THE FCST AREA. MORE
DETAILS TO FOLLOW THIS AFTERNOON AFTER COORDINATION WITH SURROUNDING
OFFICES.

REST OF THE PREVIOUS DISCUSSION...
NO HEADLINE/SIGNIFICANT FCST CHANGES NECESSARY EARLY THIS MORNING.
TOTAL SNOW ACCUMULATIONS RANGING FROM 2 TO 5 INCHES ARE POSSIBLE
ACROSS THE COUNTIES IN THE LAKE EFFECT SNOW ADVISORY HEADLINE. THIS
IN CONJUNCTION WITH STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL
CONDITIONS UP THERE THIS MORNING.

MAIN WX STORY FOR MOST OF OUR AREA TODAY WILL BE THE ARRIVAL OF THE
COLDEST AIRMASS OF THE SEASON THUS FAR. BRISK WNW FLOW CAA WILL
CAUSE TEMPS TO FALL THROUGH THE TEENS THROUGH THE DAY... POSSIBLY
ALREADY DROPPING INTO THE SINGLE DIGITS AT SOME LOCATIONS BY LATER
THIS AFTERNOON. SOME SNOW SHOWERS ARE ANTICIPATED THROUGH THE DAY...
AND SHOULD BE MOST PREVALENT NEAR TO WEST OF US-131. ACCUMULATIONS
WILL BE LIGHT DUE TO LOW INVERSION HEIGHTS/WEAK OMEGAS AND LACK OF
DECENT UPSTREAM RH WITH A VERY DRY AIRMASS ADVECTING INTO WI BEHIND
THE FRONT.

IT WILL BE QUITE COLD ACROSS OUR AREA TONIGHT WITH LOW TEMPS IN THE
SINGLE DIGITS AND POTENTIAL FOR SOME SUB ZERO READINGS WHERE SKIES
MANAGE TO BECOME MOSTLY CLEAR IN SUBSIDENCE UNDER THE HIGH BUILDING
IN.

SYNOPTIC SNOW WILL DEVELOP FROM WEST TO EAST ACROSS OUR AREA FRIDAY
AFTERNOON AS LOW PRESSURE TRACKS NE FROM THE ARKLATEX REGION TO THE
TN AND LWR OH VALLEY REGIONS. THIS WILL BE DRIVEN PARTIALLY BY MID
LEVEL FGEN WELL NORTH OF THE LOW TRACK. A GENERAL 3 TO 6 INCH
SNOWFALL IS PROBABLE FOR MOST OF OUR AREA FROM FRIDAY AFTN THRU
FRIDAY EVE... WITH HIGHER END AMOUNTS MOST LIKELY NEAR TO
PARTICULARLY SOUTH OF I-96.  COULD SEE TOTALS REACH 8 INCHES
FURTHEST SOUTH ALONG THE I-94 CORRIDOR.

HIGH PRESSURE WILL BUILD IN FROM THE NW SATURDAY... BRINGING FAIR
BUT COLD WX WITH MAX TEMPS ONLY REACHING THE 20 TO 25 DEGREE RANGE.

&&

.LONG TERM...(325 AM EST THU JAN 19 2012)
(SATURDAY NIGHT THROUGH WEDNESDAY)
A FAST MOVING SHORTWAVE WILL BE CROSSING THE ROCKIES INTO THE WRN
PLAINS SAT NIGHT INTO SUN.  AHEAD OF THIS SYSTEM WARM AIR ADVECTION
WILL BE DEVELOPING.  THIS WILL HELP TO PUSH THE ARCTIC AIR
NORTHWARD...OUT OF MI.  THIS SHORTWAVE TAKES ON A  NEGATIVE TILT
UPON CROSSING MI SUN NIGHT.  WITH DECENT DYNAMICS AND SOME ADDED
MOISTURE FROM THE SOUTH...WE SHOULD SEE PRECIPITATION MOVING IN
ESPECIALLY SUNDAY NIGHT.  POPS HAVE BEEN RAISED AS A RESULT.  MODELS
DO VARY ON THE TRACK OF THE SURFACE LOW AND AS A RESULT THE THERMAL
PROFILES VARY AS WELL.  THE GFS IS COLDER THAN THE HIGH RES
EURO...BUT IT HAS TRENDED WARMER.  BASED ON THIS TREND WILL ALLOW
FOR SOME RAIN EVEN FOR NORTHERN ZONES SUN NIGHT.

DURING THE DAY ON MONDAY...AS COLDER AIR WRAPS INTO THE PASSING
STORM WE SHOULD SEE MAINLY SNOW.  THE AFTERNOON SHOULD SEE A
TRANSITION TO MAINLY LAKE EFFECT AS THE DEEPER MOISTURE PULLS AWAY
AND 925 MB TEMPS FALL TO -8 DEG C.  THE FORECAST WILL CONTINUE TO
FEATURE SNOW GOING THROUGH MON NIGHT.

WARM AIR ADVECTION RETURNS FOR LATER TUE INTO WED.  THAT COULD BRING
ANOTHER ROUND OF PRECIPITATION TO THE AREA.

&&

.AVIATION...(1228 PM EST THU JAN 19 2012)
BAND OF SNOW WITH THE COLD FRONT THAT AFFECTED THE AREA THIS MORNING
HAS MOVED SOUTH AND EAST OF THE AREA. LAKE EFFECT SNOW SHOWERS ARE
NOW THE RULE...ESPECIALLY FOR KMKG...KGRR...AND KAZO. DRY AIR AND
MOISTURE DEPTH DECREASING WILL CONTINUE TO SLOWLY DIMINISH THE LAKE
EFFECT INTENSITY AND COVERAGE. SOME IFR WILL REMAIN AT KMKG...
KGRR...AND KAZO THROUGH LATE THIS AFTERNOON. CONDITIONS ELSEWHERE
SHOULD GENERALLY REMAIN MVFR FOR THE NEXT COUPLE OF HOURS BEFORE
GOING VFR. WIND GUSTS CAUSING SOME BLOWING SNOW WILL ALSO DECREASE
THROUGH THE AFTERNOON.

WINDS WILL BECOME LIGHT THIS EVENING AS GRADIENT BECOMES LIGHT. THIS
COMBINED WITH HIGH PRESSURE MOVING IN SHOULD ALLOW CLOUDS INLAND TO
BREAK UP. CLEARING SHOULD OCCUR AT MOST LOCATIONS...EXCEPT MAYBE
KMKG WHICH WILL REMAIN NEAR THE LAKE EFFECT.

CONDITIONS WILL THEN BEGIN TO DETERIORATE LATE TOMORROW MORNING AND
AFTERNOON AS THE NEXT SYSTEM SPREADS SNOW IN FROM WEST TO EAST AFTER
14Z. IFR OR LOWER LOOKS TO BE POSSIBLE BY 18Z AT KMKG...KGRR...AND
KAZO. THIS IFR WILL CONTINUE THROUGH THE REMAINDER OF THE
TERMINALS...JUST AFTER 18Z FRI.

&&

.MARINE...(115 PM EST THU JAN 19 2012)
GALE WARNING REPLACED WITH SMALL CRAFT ADVISORY THROUGH TONIGHT.
WINDS AND WAVES WILL DECREASE OVERNIGHT AND BE RELATIVELY CALM ON
SATURDAY.

&&

.HYDROLOGY...(115 PM EST THU JAN 19 2012)
SOME FLUCTUATIONS DUE TO ICE EFFECTS ARE POSSIBLE AS ARCTIC AIR
PERSISTS INTO THE WEEKEND. RAPID WARM UP ON SUNDAY AND SOME RAIN
SUNDAY NIGHT COULD SEND RIVER LEVELS BACK UP EARLY NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...

MI...POTENTIAL WINTER WX ADVISORY FOR THE SOUTHERN HALF OF THE CWFA
     FOR FRI AND FRI NIGHT.
LM...SMALL CRAFT ADVISORY ST. JOSEPH TO MANISTEE THROUGH TONIGHT.

&&

SYNOPSIS:     OSTUNO
SHORT TERM:   LAURENS/OSTUNO
LONG TERM:    MJS
AVIATION:     NJJ
MARINE:       OSTUNO
HYDROLOGY:    OSTUNO
Hazardous weather outlook, Jan 19, 7:27 AM EST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
727 AM EST THU JAN 19 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-201230-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
727 AM EST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A BAND OF SNOW WILL CROSS THE REGION EARLY THIS MORNING LEADING TO
SOME HAZARDOUS TRAVEL CONDITIONS. THE HEAVIEST SNOW AND STRONGEST
WINDS WILL BE NORTH OF A KALAMAZOO TO HASTINGS LINE WHERE 2 TO 5
INCHES COULD ACCUMULATE. ELSEWHERE AMOUNTS ARE FORECASTED TO
REMAIN UNDER 2 INCHES. THE MAIN AREA OF SNOW SHOULD PUSH EAST OF
LANSING BY 10 AM.

TEMPERATURES WILL BE FALLING TODAY AND SUBZERO WIND CHILL VALUES
ARE FORECASTED BY EVENING. LAKE EFFECT SNOW SHOWERS WILL PERSIST
INTO THE NIGHT WITH LOCALIZED ACCUMULATIONS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MORE WIDESPREAD ACCUMULATING SNOW EVENT IS EXPECTED FOR FRIDAY
INTO FRIDAY NIGHT. THE MAIN AREA OF SNOW IS EXPECTED TO BE SOUTH
OF INTERSTATE 96. TRAVEL CONDITIONS COULD BECOME HAZARDOUS.
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-201230-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
727 AM EST THU JAN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH
TONIGHT AS GALE FORCE WINDS GRADUALLY WIND DOWN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONDITIONS COULD BECOME HAZARDOUS TO SMALL CRAFT MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJS

In the hours before

Local storm report, Jan 19, 10:22 AM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 AM EST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             SE ALLENDALE            42.97N 85.95W
01/19/2012  M1.1 INCH        OTTAWA             MI   TRAINED SPOTTER

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 4 INCHES.

&&

WH
Local storm report, Jan 19, 10:23 AM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 AM EST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             FREMONT                 43.47N 85.94W
01/19/2012  M1.5 INCH        NEWAYGO            MI   CO-OP OBSERVER

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 4 INCHES.

&&

WH
Local storm report, Jan 19, 10:26 AM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1026 AM EST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             2 SSW IONIA             42.96N 85.08W
01/19/2012  M1.5 INCH        IONIA              MI   CO-OP OBSERVER

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 3 INCHES.

&&

WH
Local storm report, Jan 19, 10:29 AM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1029 AM EST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             N VICTORY TWP           44.04N 86.34W
01/19/2012  M2.6 INCH        MASON              MI   COCORAHS

            THIS WAS A STORM TOTAL.

0535 AM     SNOW             2 W WAYLAND             42.67N 85.68W
01/19/2012  M3.2 INCH        ALLEGAN            MI   COCORAHS

            THIS WAS A 95 MINUTE TOTAL.

0603 AM     SNOW             GRANDVILLE              42.91N 85.76W
01/19/2012  M1.5 INCH        KENT               MI   BROADCAST MEDIA

            VIEWER REPORTED 1.5 INCHES OF SNOW OVERNIGHT

0608 AM     SNOW             REED CITY               43.87N 85.51W
01/19/2012  E3.0 INCH        OSCEOLA            MI   BROADCAST MEDIA

            VIEWER REPORTED JUST UNDER 3 INCHES OVERNIGHT

0614 AM     SNOW             5 NE GRAND RAPIDS       43.01N 85.60W
01/19/2012  M1.6 INCH        KENT               MI   BROADCAST MEDIA

            VIEWER REPORTED 1.6 INCHES

0630 AM     SNOW             2 WSW WALKER            42.99N 85.81W
01/19/2012  M2.1 INCH        OTTAWA             MI   COCORAHS

            THIS WAS A STORM TOTAL.

0653 AM     SNOW             3 ESE GRAND RAPIDS      42.94N 85.61W
01/19/2012  M2.7 INCH        KENT               MI   COCORAHS

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 5 INCHES.

0700 AM     SNOW             3 WSW HART              43.68N 86.42W
01/19/2012  M0.6 INCH        OCEANA             MI   CO-OP OBSERVER

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 7 INCHES.

0700 AM     NON-TSTM WND GST HOLLAND                 42.78N 86.11W
01/19/2012  M44.00 MPH       OTTAWA             MI   CO-OP OBSERVER

            THE SUSTAINED WINDS WERE 15 TO 20 MPH. OBSERVER HEARD OF
            TREES DOWN IN THE AREA.

0700 AM     SNOW             GERALD R FORD ARPT      42.89N 85.53W
01/19/2012  M2.5 INCH        KENT               MI   OFFICIAL NWS OBS

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 3 INCHES.

0700 AM     SNOW             2 W WAYLAND             42.67N 85.68W
01/19/2012  M2.8 INCH        ALLEGAN            MI   COCORAHS

            THIS WAS A STORM TOTAL.

0700 AM     SNOW             MUSKEGON ARPT           43.17N 86.24W
01/19/2012  M1.5 INCH        MUSKEGON           MI   OFFICIAL NWS OBS

            THIS WAS A STORM TOTAL.

0700 AM     SNOW             ROCKFORD                43.12N 85.56W
01/19/2012  M2.5 INCH        KENT               MI   CO-OP OBSERVER

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 5 INCHES.

0700 AM     SNOW             FREMONT                 43.47N 85.94W
01/19/2012  M1.5 INCH        NEWAYGO            MI   CO-OP OBSERVER

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 4 INCHES.

0701 AM     SNOW             EAST GRAND RAPIDS       42.94N 85.61W
01/19/2012  M2.7 INCH        KENT               MI   COCORAHS

            0.21 LIQUID AND 5 INCHES ON THE GROUND

0751 AM     SNOW             HASTINGS                42.65N 85.29W
01/19/2012  M2.0 INCH        BARRY              MI   CO-OP OBSERVER

            2 INCHES OF SNOW IN 40 MINUTES

0757 AM     SNOW             9 E WHITE CLOUD         43.57N 85.59W
01/19/2012  M3.0 INCH        NEWAYGO            MI   CO-OP OBSERVER

0800 AM     SNOW             SE ALLENDALE            42.97N 85.95W
01/19/2012  M1.1 INCH        OTTAWA             MI   TRAINED SPOTTER

            THIS WAS A 24 HOUR TOTAL. THE SNOW DEPTH WAS 4 INCHES.

0800 AM     SNOW             1 N GRAND LEDGE         42.76N 84.75W
01/19/2012  M0.2 INCH        EATON              MI   COCORAHS

            THIS WAS A STORM TOTAL.

0800 AM     SNOW             SCHOOLCRAFT             42.12N 85.64W
01/19/2012  M1.5 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 5 INCHES.

0800 AM     SNOW             WNW GREENVILLE          43.18N 85.26W
01/19/2012  M2.5 INCH        MONTCALM           MI   TRAINED SPOTTER

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 5 INCHES.

0800 AM     SNOW             2 SSW IONIA             42.96N 85.08W
01/19/2012  M1.5 INCH        IONIA              MI   CO-OP OBSERVER

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 3 INCHES.

0805 AM     SNOW             BLOOMINGDALE            42.38N 85.96W
01/19/2012  E2.0 INCH        VAN BUREN          MI   CO-OP OBSERVER

            THE ESTIMATED STORM TOTAL SNOW WAS 2 TO 3 INCHES.

0809 AM     SNOW             5 S CONCORD             42.11N 84.63W
01/19/2012  M0.3 INCH        JACKSON            MI   COCORAHS

            THIS WAS A STORM TOTAL.

0820 AM     SNOW             4 SSE OSHTEMO           42.21N 85.66W
01/19/2012  M2.0 INCH        KALAMAZOO          MI   COCORAHS

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 8 INCHES.

0825 AM     SNOW             DORR                    42.73N 85.72W
01/19/2012  M1.8 INCH        ALLEGAN            MI   PUBLIC

            THIS WAS A STORM TOTAL.

0900 AM     SNOW             2 W ADA                 42.95N 85.53W
01/19/2012  M2.1 INCH        KENT               MI   COCORAHS

            THIS WAS A STORM TOTAL.

0900 AM     SNOW             4 NNE HOLLAND           42.83N 86.07W
01/19/2012  M1.0 INCH        OTTAWA             MI   TRAINED SPOTTER

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 3 INCHES.

0910 AM     SNOW             1 N PAW PAW             42.23N 85.89W
01/19/2012  M3.5 INCH        VAN BUREN          MI   TRAINED SPOTTER

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 6 INCHES.

&&

WH
Local storm report, Jan 19, 1:07 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
107 PM EST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             OSHTEMO                 42.26N 85.68W
01/19/2012  M4.5 INCH        KALAMAZOO          MI   CO-OP OBSERVER

            THIS WAS A STORM TOTAL. THE SNOW DEPTH WAS 8 INCHES.

&&

WH
Local storm report, Jan 19, 1:08 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
108 PM EST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     SNOW             OKEMOS                  42.72N 84.43W
01/19/2012  M0.8 INCH        INGHAM             MI   TRAINED SPOTTER

            THIS WAS A STORM TOTAL.

&&

WH

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:11 PM ESTWinter Weather AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more32 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.